Ask a doctor

Marks After Restylane Injections?

I had Restylane injections done yesterday in my nasiolabial folds. I have a slight mark at either side on the corner of my mouth from the injection. One side has a slightly blue/grey tinge to it and the other side is more of a reddy mark. It sort of looks like I have very small bruises on other side of my mouth. Will these go away? Are they anything to worry about?

Doctor Answers (10)

Marks after Restylane

+1

Greetings~

It is not at all unusual to see some red marks, bruising or swelling after Restylane injections or any fillers. The bruising may become more apparent over the next few days before it resolves.   We recommend Arnica, both orally and topically, as well as ice intermittently for the first 24 hours.  Prior to injections, stopping or cutting back on medications and supplements that can thin the blood and increase bruising is also recommended. (Aspirin, ibuprofen, vitamin E, Fish oil, etc...just to name a few)   If the spots you're concerned about haven't resolved in 2-3 weeks, follow up with the office that treated you but most likely it's just a normal part of the process.

Take care. Good luck~

Dr. Grant Stevens     


Los Angeles Plastic Surgeon
4.5 out of 5 stars 66 reviews

Bruising or Tyndall effect with Restylane

+1

the blue grey color could be a bruise or the Tyndall effect.  The tyndall effect is the property of light's refraction in the dermis when it strikes the Restylane.  Often this occurs when the Restylane is too superficial and the corner of the mouth is a common area for this to occur when it rarely occurs.  Expression of product through a tiny incision or needle insertion can lessen the coloration.  Also, hyaluronidase can dissolve some Resytlane and dissolve the product. Bruising will be gone by three weeks in the overwhelming majority of cases so if the blue grey color persists beyond this period, the Tyndall effect is the cause until proven otherwise.
 

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Restylane Bruise

+1

Bruising is very common after filler injections. It sounds like you had developed isolated bruises at the injection sites. They will go away, please give a week. You can take Arnica pellets. Arnica 12x, 5 of the at a time 3 times a day. You can also eat fresh pineapple, which has Arnica as well. Dr. Behnam.

Ben Behnam, MD
Santa Monica Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

You might also like...

Bruises after Restylane

+1

Sounds like a small, isolated bruise at the injection site. Ice therapy and some Arnica 12C is what I would recommend for my Filler patients in this scenario. Hope this helps.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Brusing

+1

It is not uncommon to get some brusing, it will clear in a few days to a week or so.

If you apply ice packs right after the injection, you may minimize this side effect.

H. Eliot Y. Ghatan, MD
New York Dermatologist

Discoloration one day following Restylane treatment is likely bruising.

+1

Discoloration one day following Restylane treatment is likely bruising. Allow 1-2 weeks for swelling and bruising to resolve. In the unlikely event that this represents the Tyndall effect it would take several weeks or longer to appear. This relatively uncommon complication can be treated with Hyaluronidase so don't be discouraged. Your results will likely turn out just fine. In the meantime if you have concerns, return to your injector for reassurance.

Stephen Weber MD, FACS

Stephen Weber, MD, FACS
Denver Facial Plastic Surgeon
5.0 out of 5 stars 34 reviews

Bruising Is Common After Restylane Injections

+1

It is extremely common to see bruising and swelling the day after injection of Restylane or Juvederm, or with any facial filler. I instruct all my patients not to worry about swelling or color changes for the first few days and then to call back to the office after that if something does not look right.

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Fillers and bruising

+1

Some bruising after fillers can occur. This usually improves over about a weeks time period.  If it remains blue, then it may suggest that filler is too close to the skin.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Post injection bruises

+1

S mall bruises after filler injection in the nasolabial area are not uncommon and resolve spontaneously.  They can be covered with makeup until they dissappear.

Beverly Friedlander, MD
Short Hills Plastic Surgeon
5.0 out of 5 stars 8 reviews

This may be bruises which are common.

+1

It is not unusual to have a bee stung affect at the injection sites after a hyaluronic acid filler service that may last a few days before quieting done.  Bruising along the needle tract is quite common.  What you are describing fits with this.  Occasionally on can see a dusky change in the skin that represents loss of circulation to the skin form the injection.  This is most likely to occur in the glabellar area.  Because this type of problem can be benefit by injecting with enzyme in the area where the skin is dusky.  For this reason, it is worth calling your injecting physician to discuss what you are experiencing. 

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.